Alert archive / Mississippi / Tornado Warnings in 2018
Tornado Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 7, 2018, 1:00 PM CST for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 1:00 PM CST (19:00 UTC)
- Expired
- Nov 7, 2018, 1:30 PM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
460
WFUS54 KLIX 071900
TORLIX
LAC117-MSC109-071930-
/O.NEW.KLIX.TO.W.0035.181107T1900Z-181107T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
100 PM CST WED NOV 7 2018
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Washington Parish in southeastern Louisiana...
West central Pearl River County in southern Mississippi...
* Until 130 PM CST.
* At 1259 PM CST, a severe thunderstorm capable of producing a
tornado was located near Enon, or 7 miles southeast of Franklinton,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bogalusa around 125 PM CST.
Varnado and Crossroads around 130 PM CST.
Other locations impacted by this tornadic thunderstorm include Angie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3072 9008 3079 9011 3100 8983 3075 8971
TIME...MOT...LOC 1859Z 246DEG 18KT 3078 9004
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
321 follow-up statement
043
WWUS54 KLIX 071916
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
116 PM CST WED NOV 7 2018
LAC117-MSC109-071930-
/O.CON.KLIX.TO.W.0035.000000T0000Z-181107T1930Z/
Washington LA-Pearl River MS-
116 PM CST WED NOV 7 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
NORTHEASTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...
At 116 PM CST, a severe thunderstorm capable of producing a tornado
was located near Bogalusa, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bogalusa around 125 PM CST.
Varnado and Crossroads around 130 PM CST.
Other locations impacted by this tornadic thunderstorm include Angie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3074 9000 3082 9005 3100 8983 3075 8971
TIME...MOT...LOC 1916Z 246DEG 18KT 3082 8995
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 7, 11:29 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 7, 11:29 AM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1129 AM CST Wed Nov 7 2018 .AVIATION...A mix of convection, low ceilings, and fog have resulted in a rather complex forecast scenario for all of the terminals today. Lingering low ceilings and visibilities at KGPT should eventually mix out around 20z as increaased bouyancy associated with a passing shortwave trough axis moves in. Farther to the west, VCTS and TEMPO wording is in place to reflect the convective risk at the remaining terminals between 18z and 22z. Reduced visibilities of 2 to 3 miles, gusty winds around 20 knots, and lightning strikes will be the primary concern from any convective cells passing over or near a terminal today. At KGPT, VCTS wording begins after 20z. The convection should dissipate by 03z, and expect to see a more stable airmass take hold by 06z. Low ceilings and fog will redevelop by 08z and linger through 14-16z at all of the terminals tomorrow morning. Visibility and ceiling restrictions could be in the LIFR range once again. By 18z, increased mixing should lift ceilings back into IFR range at the majority of the terminals. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 81 60 70 56 / 60 50 30 50 BTR 82 65 74 59 / 70 50 30 50 ASD 82 65 76 63 / 70 50 50 30 MSY 83 67 77 65 / 70 50 50 30 GPT 80 66 75 65 / 50 50 50 30 PQL 82 65 76 64 / 50 50 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Nov 7, 7:53 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New Orleans LA 753 AM CST Wed Nov 7 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 753 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms today for the entire outlook area. The main threat will be damaging winds from strong to possibly severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories may be required Friday night into Saturday in the wake of a cold front. North winds of 20 to 25 knots and rough seas are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. However, report any storm related impacts to the National Weather Service as warranted. 24/RR
In the hours before
Special weather statement, Nov 7, 10:06 AM CST, 2 hours 54 minutes before
Special Weather Statement National Weather Service New Orleans LA 1006 AM CST WED NOV 7 2018 LAZ034>036-047-048-071630- East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge- 1006 AM CST WED NOV 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA... NORTH CENTRAL WEST BATON ROUGE...EAST CENTRAL POINTE COUPEE... SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 1006 AM CST, a strong thunderstorm was located 8 miles southeast of New Roads, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Baton Rouge, Zachary, Baker, Slaughter and Brownfields. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3056 9139 3070 9141 3079 9111 3053 9108 TIME...MOT...LOC 1606Z 262DEG 12KT 3064 9132 32
Special weather statement, Nov 7, 10:24 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 AM CST WED NOV 7 2018
LAZ035>037-047-048-050-071715-
Livingston-St. Helena-East Feliciana-West Baton Rouge-West
Feliciana-East Baton Rouge-
1024 AM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTH CENTRAL WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...
NORTHWESTERN LIVINGSTON...SOUTHERN EAST FELICIANA AND NORTHERN EAST
BATON ROUGE PARISHES...
At 1023 AM CST, a strong thunderstorm was located near Zachary,
moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Slaughter, Pride, Greenwell Spring and
Brownfields.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3070 9134 3087 9085 3061 9076 3053 9128
3064 9132 3065 9131 3065 9132
TIME...MOT...LOC 1623Z 253DEG 22KT 3064 9123
32Special weather statement, Nov 7, 11:42 AM CST, 1 hour 18 minutes before
Special Weather Statement National Weather Service New Orleans LA 1142 AM CST WED NOV 7 2018 LAZ056>059-065-071830- Upper Terrebonne-Assumption-St. John The Baptist-Upper Lafourche-St. James- 1142 AM CST WED NOV 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND EAST CENTRAL ASSUMPTION PARISHES... At 1142 AM CST, a strong thunderstorm was located over Labadieville, or 7 miles west of Thibodaux, moving northeast at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Thibodaux, Gramercy, Lutcher, Supreme, South Vacherie, Chackbay, Convent, North Vacherie, Labadieville, Wallace and Schriever. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2969 9093 2982 9107 3013 9076 2993 9055 TIME...MOT...LOC 1742Z 227DEG 19KT 2981 9094 32
Special weather statement, Nov 7, 11:46 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1146 AM CST WED NOV 7 2018
LAZ049-050-057-058-071830-
Livingston-Ascension-St. John The Baptist-St. James-
1146 AM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOHN THE
BAPTIST...ASCENSION...NORTHERN ST. JAMES AND SOUTHEASTERN LIVINGSTON
PARISHES...
At 1145 AM CST, a strong thunderstorm was located near Sorrento, or
near Gonzales, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gonzales, Sorrento, French Settlement, Geismer, Whitehall and
Killian.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3041 9061 3029 9056 3026 9059 3022 9057
3019 9060 3017 9057 3017 9051 3016 9050
3005 9095 3022 9103
TIME...MOT...LOC 1745Z 248DEG 19KT 3017 9092
32Special weather statement, Nov 7, 11:50 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1150 AM CST WED NOV 7 2018
LAZ039-071-MSZ071-071830-
Washington-Northern Tangipahoa-Walthall-
1150 AM CST WED NOV 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TANGIPAHOA...
NORTHERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHERN
WALTHALL COUNTIES...
At 1150 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Kokomo to near Wilmer. Movement was
east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Franklinton, Tylertown, Dexter, Mount Herman, Wilmer and Angie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3118 9003 3117 9000 3113 9000 3113 8994
3107 8992 3107 8984 3100 8983 3100 8975
3077 9003 3079 9052 3119 9004
TIME...MOT...LOC 1750Z 266DEG 22KT 3121 8996 3085 9039
32Special weather statement, Nov 7, 12:23 PM CST, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1223 PM CST WED NOV 7 2018
LAZ049-050-057-058-071900-
Livingston-Ascension-St. John The Baptist-St. James-
1223 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOHN THE
BAPTIST...EAST CENTRAL ASCENSION...EASTERN ST. JAMES AND SOUTH
CENTRAL LIVINGSTON PARISHES...
At 1222 PM CST, a strong thunderstorm was located over North
Vacherie, or 11 miles southwest of Reserve, moving northeast at 25
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reserve, Laplace, Gramercy, Lutcher, Wallace, South Vacherie,
Convent, North Vacherie, Garyville, Whitehall and Edgard.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3031 9069 3025 9058 3022 9057 3019 9060
3017 9057 3017 9050 3018 9047 3016 9043
2990 9071 2998 9085
TIME...MOT...LOC 1822Z 213DEG 22KT 3001 9074
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:12 PM CST | Tornado Warning | LIX | Pearl River | 12 min |
| Nov 7, 1:30 PM CST | Special Weather Statement | LIX | Pearl River | 45 min |
| Nov 7, 1:38 PM CST | Special Weather Statement | LIX | Pearl River | 52 min |
| Nov 7, 2:13 PM CST | Special Weather Statement | LIX | Hancock | 47 min |
| Nov 7, 3:03 PM CST | Special Weather Statement | LIX | Hancock, Harrison | 42 min |
| Nov 7, 3:22 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 38 min |
| Nov 7, 3:32 PM CST | Special Weather Statement | LIX | George | 43 min |
| Nov 7, 3:51 PM CST | Special Weather Statement | LIX | Hancock | 39 min |
| Nov 7, 9:53 AM CST | Special Weather Statement | LIX | Iberville | 37 min |
| Nov 7, 10:06 AM CST | Special Weather Statement | LIX | East Baton Rouge | 24 min |
| Nov 7, 10:24 AM CST | Special Weather Statement | LIX | East Feliciana | 51 min |
| Nov 7, 11:42 AM CST | Special Weather Statement | LIX | Saint James | 48 min |
| Nov 7, 11:46 AM CST | Special Weather Statement | LIX | Ascension | 44 min |
| Nov 7, 11:50 AM CST | Special Weather Statement | LIX | Washington | 40 min |
| Nov 7, 12:15 PM CST | Tornado Warning | LIX | Washington | 13 min |
| Nov 7, 12:23 PM CST | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 37 min |
| Nov 7, 12:31 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 29 min |
| Nov 7, 12:39 PM CST | Tornado Warning | LIX | Livingston, Tangipahoa | 9 min |
| Nov 7, 1:02 PM CST | Special Weather Statement | LIX | Assumption | 28 min |
| Nov 7, 1:28 PM CST | Special Marine Warning | LIX | 32 min | |
| Nov 7, 1:29 PM CST | Special Weather Statement | LIX | Assumption | 46 min |
| Nov 7, 1:34 PM CST | Special Weather Statement | LIX | Saint Tammany | 41 min |
| Nov 7, 2:25 PM CST | Special Weather Statement | LIX | Assumption | 50 min |
| Nov 7, 3:28 PM CST | Special Marine Warning | LIX | 47 min | |
| Nov 7, 3:43 PM CST | Special Weather Statement | LIX | Pointe Coupee | 47 min |
| Nov 7, 4:02 PM CST | Special Marine Warning | LIX | 43 min | |
| Nov 7, 5:29 PM CST | Special Marine Warning | LIX | 46 min |
Nearby
Tornado Warnings in Mississippi, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.